Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 62, NWS Jackson, MS

June 26, 2015Issaquena County, Washington County, Mississippi; East Carroll Parish, Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this river flood warning at Jun 26, 2015, 1:02 PM CDT for Issaquena County, Washington County, Mississippi; East Carroll Parish, Louisiana; Chicot County, Arkansas. It took effect at Jul 6, 2015, 1:00 AM CDT. It was in force for 27 days.

The area

The counties it named.

The facts

Issued
Jun 26, 2015, 1:02 PM CDT (18:02 UTC)
In effect from
Jul 6, 2015, 1:00 AM CDT
Expired
Aug 2, 2015, 10:46 AM CDT
In force
27 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Chicot County, AR, East Carroll Parish, LA, Issaquena County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Greenville (GEEM6).

Action stage
36 ft
Minor stage
48 ft
Moderate stage
52 ft
Major stage
57 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07265455, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 26, 11:08 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 26, 11:08 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT FRI JUN 26 2015

.UPDATE...A LITTLE MORE CONVECTION IS ONGOING THIS MORNING AS OPPOSED
TO ALL DAY YESTERDAY. THESE SHOWERS/ISOLATED STORMS ARE MOVING FROM
WEST TO EAST ACROSS THE HIGHWAY 84 CORRIDOR. ADDITIONAL CONVECTION IS
EXPECTED TO DEVELOP THROUGH THE AFTERNOON HOURS. MORNING MICROBURST
ANALYSIS INDICATES THAT MICROBURST POTENTIAL FOR TODAY IS FAIRLY
SMALL FOR MOST OF THE CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS
REGION. ANALYSIS INDICATES HIGHER POTENTIAL IN THE NORTH WITH
ANYTHING THAT DEVELOPS CLOSER TO THE APPROACHING FRONT. THERE REMAINS
SOME POTENTIAL FOR SEVERE STORMS LATER THIS EVENING AND TONIGHT AS
THE FRONT MOVES INTO THE REGION. HAVE ADJUSTED THE HWO/GRAPHICS TO
REFLECT THE LATER TIMING BUT KEPT THE AREA THE SAME.
OTHERWISE...MOST OF THE CURRENT FORECAST IS IN DECENT SHAPE AND ONLY
ADJUSTMENTS MADE WERE TO ACCOUNT FOR CURRENT TRENDS. /28/

&&

.AVIATION...PATCHY AND BRIEF MVFR CEILINGS WILL BE POSSIBLE AROUND
THE REGION UNTIL NOON WITH MAINLY VFR CONDITIONS EXPECTED THEREAFTER
THROUGH THE REMAINDER OF THE AFTERNOON. THERE WILL STILL BE
POTENTIAL FOR ISOLATED AREAS OF MVFR/IFR CONDITIONS WITH CEILINGS
AND VISIBILITIES DUE TO AFTERNOON AND EVENING STORMS POPPING UP. IN
ADDITION...HEAVY DOWNPOURS AND SOME GUSTY WINDS ARE EXPECTED TO
ACCOMPANY ACTIVITY LATER TODAY. CONVECTION WILL BEGIN TO WANE IN
COVERAGE AS DAYTIME HEATING IS LOST THIS EVENING AFTER
SUNSET...ALTHOUGH THE APPROACH OF A FRONT MAY ALLOW ACTIVITY TO MOVE
BACK INTO GLH/GWO/GTR/CBM CORRIDOR FROM THE NORTH THIS EVENING. /BB/

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT FRI JUN 26 2015/

DISCUSSION...
SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...FOR TODAY
EXPECTING MORE IN THE WAY OF CONVECTIVE COVERAGE COMPARED TO
THURSDAY. THIS WILL OCCUR AS WE GET BETTER MOISTURE TRANSPORT FROM
AN APPROACHING UPPER TROUGH. THIS WAS SHOWN BY THE HI-RES MODELS
WITH THE APPROACH OF THE FRONT. FOR THE PERIOD PWATS WILL BE UP TO
AROUND 2 INCHES AHEAD OF THE FRONT. THE UPPER TROUGH WILL PUSH A
FRONT TOWARD THE REGION. WITH THE CONVECTIVE COVERAGE NOT CONCERNED
ABOUT REACHING HEAT ADVISORY CRITERIA. ONCE AGAIN CORFIDI VECTORS
ALONG WITH BULK SHEAR WILL BE LIGHT AS WE HAVE ANOTHER ROUND OF
MESOSCALE INTERACTION OF CONVECTIVE BOUNDARIES FOR ADDITIONAL
CONVECTIVE DEVELOPMENT. WITH DAYTIME HEATING AND SOME INSTABILITY
WITH DECENT LOW LEVEL LAPSE RATE AND 350K PLUS THETA RIDGE AN
ISOLATED STRONG TO SEVERE STORM WITH LOCALLY HEAVY DOWNPOURS IS NOT
OUT OF THE QUESTION WITH SOME GUSTY WINDS. EXPECT THE ACTIVITY TO
WANE DURING THE EVENING...EXCEPT THE DELTA REGION WHERE THE FRONT IS
APPROACHING.

FOR SATURDAY INTO SATURDAY NIGHT...UPPER TROUGHING WILL BUILD INTO
THE REGION. THE ASSOCIATED COLD FRONT WILL PASS THROUGH DURING THE
DAY. CONVERGENCE AROUND THE FRONT WILL HELP TO INCREASE CONVECTIVE
COVERAGE AROUND THE BOUNDARY DURING THE DAY. THE RAINS WILL DECREASE
FROM NORTH TO SOUTH BEHIND THE FRONT DURING THE PERIOD. PWATS WILL
DECREASE TO AROUND 0.75 BEHIND THE FRONT. WITH THE FRONT COMING
THROUGH WE COULD SEE AN ISOLATED STRONG OR SEVERE STORM WITH A
LITTLE BETTER FLOW ALONG WITH LOCALLY HEAVY RAINFALL. THE FRONTAL
BOUNDARY WILL BE SOUTH OF THE REGION BY EARLY SUNDAY. AS FAR AS
TEMPS ARE CONCERN EXPECTING COOLER TEMPS WITH HIGHS IN THE LOWER TO
UPPER 80S ALONG WITH LOWS IN THE LOWER TO UPPER 60S./17/

LONG TERM (SUNDAY THROUGH THURSDAY)...THE EXTENDED PORTION OF THE
FORECAST WILL FEATURE A TASTE OF PLEASANT CONDITIONS FOLLOWED BY THE
RETURN OF HUMIDITY AND RAIN CHANCES.

TO BEGIN THE PERIOD, A LONGWAVE TROUGH WILL BE POSITIONED OVER THE
EASTERN HALF OF THE COUNTRY. AT THE SURFACE, A COLD FRONT WILL BE
SITUATED NEAR THE GULF COAST, HAVING JUST PASSED THROUGH THE AREA ON
SATURDAY. A SUBSTANTIALLY DRIER AIRMASS WILL BE IN PLACE, WITH PW'S
IN THE 3/4 - 1 INCH RANGE AS PROGGED BY SUCCESSIVE RECENT MODEL RUNS.
MIXING WILL LIKELY ALLOW DEWPOINTS TO EVEN FALL INTO THE 50S IN A FEW
SPOTS SUNDAY AFTERNOON. ALL OF THIS WILL MAKE FOR PLEASANT CONDITIONS
SUNDAY CONTINUING INTO MONDAY, THOUGH ISOLATED CONVECTION CAN'T BE
RULED OUT ALONG THE 98 CORRIDOR CLOSER TO THE STALLED FRONT.

LOW LEVEL FLOW WILL TURN BACK AROUND MONDAY AS A NEW JET STREAK/MID
LEVEL WAVE SWINGS INTO THE MIDWEST ON TUESDAY. THE BEST MID/UPPER
DYNAMICS ASSOCIATED WITH THIS FEATURE WILL STAY NORTH OF THE REGION,
BUT THE AIRMASS WILL MOISTEN AND CONVECTION (ESPECIALLY DIURNAL) WILL
BECOME MORE PERVASIVE TUESDAY INTO WEDNESDAY. THOUGH THE UPPER TROUGH
IS EXPECTED TO GRADUALLY LOSE MAGNITUDE THROUGH THE END OF THE WEEK,
MID LEVEL SHORTWAVES WILL CONTINUE TO PASS NEAR THE AREA, KEEPING
CONTINUED RAIN CHANCES ESPECIALLY FARTHER NORTH. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  74  84  66 /  36  30  56   9
MERIDIAN      92  73  86  64 /  36  36  58  12
VICKSBURG     91  74  84  65 /  34  37  56   9
HATTIESBURG   92  75  88  69 /  43  25  57  48
NATCHEZ       89  74  85  68 /  43  26  56  47
GREENVILLE    93  73  85  65 /  22  58  49   7
GREENWOOD     92  73  83  63 /  25  54  44   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/BB/17/DL
Hazardous weather outlook, Jun 26, 11:49 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT FRI JUN 26 2015

ARZ074-075-LAZ007-MSZ018-019-025>037-041-271700-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-SHARKEY-
1149 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...6 PM THROUGH MIDNIGHT

SCATTERED SEVERE STORMS WILL BE POSSIBLE THIS EVENING...GENERALLY
ALONG AND NORTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO
CITY...TO BROOKSVILLE MISSISSIPPI. THIS THREAT WILL BE TRIGGERED AS A
SURFACE FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE PRIMARY
RISKS WILL BE DAMAGING WINDS OF 60 MPH OR MORE...HAIL UP TO QUARTER
SIZE AND LOCALLY HEAVY RAINFALL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

LAZ008-009-015-016-023>026-MSZ038>040-042>066-072>074-271700-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA-
TENSAS-CONCORDIA-WINSTON-NOXUBEE-ISSAQUENA-YAZOO-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1149 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 26, 11:02 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     LIGHTNING        FAYETTE                 31.71N 91.06W
06/25/2015                   JEFFERSON          MS   LAW ENFORCEMENT

            HOME STRUCK ON JIMMY JACKSON CIRCLE.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:01 PM CDTSpecial Weather StatementJANKemper29 min
Jun 25, 7:39 PM CDTSpecial Weather StatementJANLauderdale21 min
Jun 26, 1:02 PM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren40 days
Jun 26, 3:18 PM CDTSpecial Weather StatementJANRankin27 min
Jun 26, 3:34 PM CDTSpecial Weather StatementJANMarion41 min
Jun 26, 3:45 PM CDTSpecial Weather StatementJANScott30 min
Jun 26, 3:51 PM CDTSpecial Weather StatementJANScott24 min
Jun 26, 4:05 PM CDTFlash Flood WarningJANNewton85 min
Jun 26, 4:25 PM CDTSpecial Weather StatementJANSimpson35 min
Jun 26, 4:34 PM CDTSpecial Weather StatementJANLamar26 min
Jun 26, 4:43 PM CDTSpecial Weather StatementJANWarren32 min
Jun 26, 4:45 PM CDTSpecial Weather StatementJANForrest30 min
Jun 26, 4:54 PM CDTSpecial Weather StatementJANNeshoba51 min
Jun 26, 5:34 PM CDTSpecial Weather StatementJANKemper26 min
Jun 26, 5:51 PM CDTSpecial Weather StatementJANMontgomery24 min
Jun 26, 6:30 PM CDTSpecial Weather StatementJANChoctaw30 min
Jun 26, 3:28 PM CDTSpecial Weather StatementJANTensas32 min
Jun 26, 4:21 PM CDTSpecial Weather StatementJANMadison, Tensas39 min

Nearby

River Flood Warnings in Mississippi, 2015River Flood Warnings in Louisiana, 2015River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.